MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL 17GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL 17GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305610
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that missing lids were found with a sharps coll 17gal red.The following information was provided by the initial reporter, "containers came in a box with no lids - box had not been opened and retaped.The box that they came in was already opened when we got it.It was not retaped.I sent a packing slip that came from the box.There would be no use for the sharps containers without the top.So now we are stuck with 5 sharps containers with no lids.The lot # is 9078903 someone actually put up the containers thinking the lids had already been taken out.They had not.We have several that empty supplies.No one took them from the box.We have never had this issue before.Please resolve.".
 
Event or Problem Description
It was reported that missing lids were found with a sharps coll 17gal red.The following information was provided by the initial reporter, "containers came in a box with no lids - box had not been opened and retaped the box that they came in was already opened when we got it.It was not retaped.I sent a packing slip that came from the box.There would be no use for the sharps containers without the top.So now we are stuck with5 sharps containers with no lids.The lot # is 9078903 someone actually put up the containers thinking the lids had already been taken out.They had not.We have several that empty supplies.No one took them from the box.We have never had this issue before.Please resolve.".
 
Additional Manufacturer Narrative
H.6 investigation summary: a sample photo representation was received for the investigation.A review of the device history record (dhr) and non-conforming material report (ncmr) for the reported lot was performed for the past 12 months.There were no manufacturing or material defects reported that would have caused or contributed to the reported incident, ¿missing lids¿.A weighing system has already been implemented as corrective action for this container manufacturing process to ensure the correct quantity of pieces per box before shipping.An additional step to verify the weight has been added to this process to ensure that all lids are present at this time for process improvements.At this time a manual count is performed by removing the lids from the box for a second count.It is possible to manually have missed the lid by the technician.The root cause may be related to the manufacturer¿s process.Bd will continue to monitor for any trends.H3 other text : see h.10.

Brand Name
SHARPS COLL 17GAL RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9566353
Report Number2243072-2019-02985
Device Sequence Number11368197
Product Code FMI
UDI-Device Identifier50382903056106
UDI-Public50382903056106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305610
Device Lot Number9078903
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;